MAUDE Adverse Event Report: MEDIVATORS, INC. DSD EDGE ENDOSCOPE REPROCESSING SYSTEM; DSD EDGE 120 V

MEDIVATORS, INC. DSD EDGE ENDOSCOPE REPROCESSING SYSTEM; DSD EDGE 120 V
Model Number 78400-402
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
A user facility reported that their display panel on their dsd edge endoscope reprocessing system was not functioning and detergent appeared to be leaking in the unit.Medivators technical service advised the customer to unplug the unit from the wall and dispatched a medivators field service engineer to go on-site to evaluate the unit.No patient or user harm was reported as a result of this event.
 
Additional Manufacturer Narrative
A user facility contacted medivators regarding the display panel of their dsd edge endoscope reprocessing system.During troubleshooting with the medivators technical service representative (tsr), it was identified that detergent was leaking within the unit.The medivators tsr advised the user facility to unplug the unit and dispatched a medivators field service engineer (fse) to go on-site to evaluate the unit.The following day, the fse arrived on site and identified a burning smell and the ground fault interruptor covered in black matter.The user facility explained that the previous day, following the medivators tsr instruction to unplug the unit, the facility continued to operate it.During operation, a pop sound occurred, and a spark and smoke was observed.The fire department was called, and the unit was removed from service.The dsd edge has been designed with fire-resistant materials and any thermal events which occur internal to the unit are expected to be contained and not to travel outside of the unit.Furthermore, the service manual provides the following warning language for the gfi and potential thermal events: "to avoid injury or death from an electrical insulation breakdown within the unit, the gfi (ground fault interrupter) circuit breaker should be checked for proper operation on an annual basis.If during the use of this equipment you see or smell smoke, immediately disconnect the unit from the power supply, discontinue use and call medivators technical support." the aer subject of this report was manufactured in february 2011 making it over 10 years old.No patient or user harm was reported as a result of this event.Due to the condition of the unit, the root cause of the situation could not be confirmed.The user facility has ordered a new endoscope reprocessing system as replacement.

Brand Name
DSD EDGE ENDOSCOPE REPROCESSING SYSTEM
Common Device Name
DSD EDGE 120 V
Manufacturer (Section D)
MEDIVATORS, INC.
14605 28th avenue n
minneapolis MN 55447
Manufacturer (Section G)
MEDIVATORS, INC.
14605 28th avenue n
minneapolis MN 55447
Manufacturer Contact
daniel davy
9800 59th avenue n
plymouth, MN 55442
MDR Report Key12968029
Report Number2150060-2021-00028
Device Sequence Number17256220
Product Code FEB
UDI-Device Identifier00677964046674
UDI-Public00677964046674
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K092387
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number78400-402
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Initial Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown